MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G45353
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).A1) unknown as information was not provided.A2) unknown as information was not provided.A3) unknown as information was not provided.A4) unknown as information was not provided.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.G5) similar to device under 510(k): k061670.(b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: doctor felt the wire guide got caught on the stent graft and made a burr on the wire and the wire then got caught in the catheter lumen.When he tried to remove the wire it unravelled in the catheter.He was able to remove it safely from the patient.Patient outcome: the patient did not require any additional procedures due to this occurrence.No adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Manufacturer ref# (b)(4).Summary of investigational findings: investigation is based on the event description and the returned product.Two wire guides were returned and in both the safety wire had separated in the tip and consequently the coil portion had elongated.However, a small remain of the safety wire is clearly visible in the welding joint, thus determining correct welding of safety wire to flex tip.There is no evidence to suggest the wire guide was not manufactured to specifications, but it is suggested that it unraveled during attempted removal after the stent graft "made a burr on the wire and the wire then got caught in the catheter lumen" as reported.No evidence to suggest product was not manufactured according to specifications.Cook medical will continue to monitor for similar events.

Brand Name
LUNDERQUIST EXTRA-STIFF CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6506543
Report Number3002808486-2017-00953
Device Sequence Number11063166
Product Code DQX
UDI-Device Identifier00827002453531
UDI-Public(01)00827002453531(17)220131(10)E3545040
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG45353
Device Catalogue NumberTSCMG-35-260-7-LES
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date03/29/2017
Device Age2 MO
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by Manufacturer04/03/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1